Vol. 65, No. 2, 1976

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 323: 1
Vol. 322: 1  2
Vol. 321: 1  2
Vol. 320: 1  2
Vol. 319: 1  2
Vol. 318: 1  2
Vol. 317: 1  2
Vol. 316: 1  2
Online Archive
The Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
Other MSP Journals
Packing spheres in Orlicz spaces

Charles Edward Cleaver

Vol. 65 (1976), No. 2, 325–335

A collection of open balls of radius r can be packed in the unit ball U of a Banach space provided each ball is a subset of U and the intersection of any two is empty. In an infinite dimensional Banach space, it is possible to find a largest number Λ so that if r Λ then an infinite number of spheres of radius r can be packed in U. In this paper, upper and lower bounds are found for this number in Orlicz spaces.

Mathematical Subject Classification 2000
Primary: 46E30
Received: 19 November 1974
Revised: 12 April 1976
Published: 1 August 1976
Charles Edward Cleaver